Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 32, NWS Columbia, SC

November 17, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Nov 17, 2011, 10:17 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Nov 17, 2011, 2:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 10:17 AM EST (15:17 UTC)
In effect from
Nov 17, 2011, 2:00 PM EST
Expired
Nov 17, 2011, 10:17 PM EST
In force
8 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS72 KCAE 171517
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1017 AM EST THU NOV 17 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
180030-
/O.NEW.KCAE.LW.Y.0032.111117T1900Z-111118T1000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1017 AM EST THU NOV 17 2011

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EST FRIDAY. 

* LOCATIONS...ACROSS THE SC MIDLANDS AND THE GA CENTRAL SAVANNAH 
  RIVER AREA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...2 PM THIS AFTERNOON THROUGH 5 AM FRIDAY MORNING.

* WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
510 
WWUS72 KCAE 180317
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1017 PM EST THU NOV 17 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
180430-
/O.CAN.KCAE.LW.Y.0032.000000T0000Z-111118T1000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1017 PM EST THU NOV 17 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 17, 6:29 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 17, 6:29 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
629 AM EST THU NOV 17 2011

.SYNOPSIS...
THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS
MORNING. DRYING WILL OCCUR BEHIND THE FRONT. THE DRY WEATHER WILL
CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE IN CONTROL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS
MORNING. LINGERING MOISTURE...CONVERGENCE ALONG THE FRONT...AND
LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE H25 JET
SUPPORTS SHOWERS...MAINLY IN THE NORTH PART THIS MORNING. BASED
ON THE NAM EXPECT CLOUDY SKIES THIS MORNING WILL BECOME MOSTLY
SUNNY THIS AFTERNOON WITH DRYING BEHIND THE FRONT AND DOWNSLOPE
FLOW BECOMING DOMINATE. IT WILL BE BREEZY THIS AFTERNOON WITH
WINDS CLOSE TO LAKE WIND ADVISORY CRITERIA. WE WILL GET OFF TO A
WARM START SO USED THE WARMER TEMPERATURE GUIDANCE TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
EXPANSIVE HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT IN THE
WAKE OF THE COLD FRONTAL PASSAGE. COLD ADVECTION TO TAKE PLACE AND
DROP TEMPERATURES WELL INTO THE 30S TONIGHT UNDER CLEAR SKIES.
PRECIPITABLE WATER VALUES DROP TO NEAR A TENTH OF AN INCH BY DAWN
FRIDAY. THIS VERY DRY AIR MASS COMBINED WITH COOL 850MB
TEMPERATURES WILL YIELD MAX TEMPERATURES IN THE 50S ON
FRIDAY...FOLLOWED BY FRIDAY NIGHT LOWS IN THE UPPER 20S TO LOWER
30S UNDER STRONG RADIATIONAL COOLING CONDITIONS.

BY SATURDAY THE AIR MASS BEGINS TO MODIFY AND SURFACE HIGH PRESSURE
SHIFTS OFF THE COAST ALLOWING FOR A RETURN SOUTHERLY FLOW. UPPER
HEIGHTS WILL ALSO BE RISING IN RESPONSE TO TROUGHING UPSTREAM OVER
THE WESTERN PART OF THE COUNTRY. MAX TEMPERATURES SHOULD RISE BACK
INTO THE 60S UNDER MOSTLY SUNNY SKIES. LOW LEVEL FLOW OFF THE
ATLANTIC SHOULD INCREASE THE MOISTURE IN THE LOWER LEVELS SATURDAY
NIGHT...POSSIBLY RESULTING IN SOME PRE-DAWN STRATUS WHICH WILL
LIMIT THE AMOUNT OF COOLING AND THEREFORE EXPECT WARMER MIN
TEMPERATURES SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LITTLE CHANGE FOR THE LONG TERM AS TEMPERATURES WILL RETURN TO THE
70S BY SUNDAY AS UPPER HEIGHTS RISE AND SOUTHERLY FLOW AROUND THE
SURFACE HIGH BRINGS WARMER AIR NORTHWARD. WARMER TEMPERATURES WILL
CONTINUE INTO EARLY NEXT WEEK. ANOTHER COLD FRONT APPROACHES BY
MIDWEEK BUT THERE CONTINUES TO BE UNCERTAINTIES WITH
HOW THE UPPER FLOW PATTERN WILL DEVELOP.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
LINGERING LOW-LEVEL MOISTURE AND CONVERGENCE ASSOCIATED WITH THE
COLD FRONT WILL SUPPORT MVFR OR IFR CEILINGS EARLY THIS MORNING.
LATER THIS MORNING BEHIND THE FRONT DRYING AND DOWNSLOPE FLOW WILL
BECOME DOMINATE. USED THE GFS LAMP FOR THE TIMING OF IMPROVEMENT.
EXPECT VFR CONDITIONS THIS AFTERNOON. IT WILL BE BREEZY THIS
AFTERNOON. THE NAM TIME-HEIGHT DISPLAYS INDICATE GUSTS AROUND 22
KNOTS. WINDS WILL DIMINISH THIS EVENING BECAUSE OF LESS MIXING.
DO NOT EXPECT FOG TONIGHT BECAUSE OF THE DRY AIR MASS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Nov 17, 3:55 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
355 AM EST THU NOV 17 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-180900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
355 AM EST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.